Alert archive / California / Wind Advisories in 2019
Wind Advisory 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 23, 2019, 8:02 PM PST for Los Angeles County, California. It took effect at Jan 24, 2019, 3:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 8:02 PM PST (04:02 UTC)
- In effect from
- Jan 24, 2019, 3:00 AM PST
- Expired
- Jan 24, 2019, 12:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS76 KLOX 240402 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 802 PM PST Wed Jan 23 2019 CAZ053-054-241100- /O.NEW.KLOX.WI.Y.0007.190124T1100Z-190124T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 802 PM PST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PST THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Mountains. This advisory is in effect from 3 AM to noon PST Thursday. * WINDS AND TIMING...North to northeast winds 20 to 30 mph with gusts to 45 mph will develop late tonight and continue through at least mid-day Thursday. There is a chance that this advisory could be extended into Friday. The strongest winds will occur through and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044>046-088-547-241100- /O.NEW.KLOX.WI.Y.0007.190124T1100Z-190124T2000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 802 PM PST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PST THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the San Fernando, Santa Clarita, and Ventura County Valleys and the Santa Monica Mountains. This advisory is in effect from 3 AM to noon PST Thursday. * WINDS AND TIMING...North to northeast winds 15 to 30 mph with gusts up to 45 mph will will develop late tonight and continue through at least mid-day Thursday. There is a chance that this advisory could be extended into Friday. The strongest winds will occur through and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-241100- /O.NEW.KLOX.WI.Y.0007.190124T1400Z-190124T2000Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 802 PM PST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON PST THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Coast. This advisory is in effect from 6 AM to noon PST Thursday. * WINDS AND TIMING...North to northeast winds 15 to 30 mph with gusts up to 40 mph will develop Thursday morning and continue through midday Thursday.There is a chance that this advisory could be extended into Friday. The strongest winds will occur through and below passes and canyons. In Los Angeles County, winds will mainly affect the portion of the Los Angeles County coastal area between Malibu and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
1 follow-up statement
023 WWUS76 KLOX 240948 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 148 AM PST Thu Jan 24 2019 CAZ053-054-242000- /O.CON.KLOX.WI.Y.0007.190124T1100Z-190124T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 148 AM PST Thu Jan 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...North to northeast winds 20 to 30 mph with gusts to 45 mph will develop later this morning and continue through the morning. The strongest winds will occur through and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044>046-088-547-242000- /O.CON.KLOX.WI.Y.0007.190124T1100Z-190124T2000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 148 AM PST Thu Jan 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...North to northeast winds 15 to 30 mph with gusts up to 45 mph will will develop later this morning and continue through the morning. The strongest winds will occur through and below passes and canyons. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-242000- /O.CON.KLOX.WI.Y.0007.190124T1400Z-190124T2000Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 148 AM PST Thu Jan 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON PST TODAY... * WINDS AND TIMING...North to northeast winds 15 to 30 mph with gusts up to 40 mph will develop later this morning and continue through the morning. The strongest winds will occur through and below passes and canyons. In Los Angeles County, winds will mainly affect the portion of the Los Angeles County coastal area between Leo Carrillo and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ asr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:42 PM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Jan 23, 3:42 PM PST, 4 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 342 PM PST Wed Jan 23 2019 Updated Aviation section .SYNOPSIS...23/1246 PM. Gusty offshore winds, fair skies and warm conditions are expected to continue through the week and into the weekend. Cooler temperatures are possible by early next week as low pressure moves into the area. && .SHORT TERM (TDY-SAT)...23/206 PM. Offshore gradients to continue through the weekend with possibly enough upper level support by late Thursday to support low end advisory level winds across parts of Ventura and LA Counties. Winds strengthen a bit further Friday into Saturday so a better chance of advisory level winds by the weekend. Temps will warm up a few more degrees Thu then not much change Fri/Sat, generally topping out in the mid 70s at lower elevations. Overnight lows will be chilly in wind protected locations but expected to be slightly warmer the next couple nights. .LONG TERM (SUN-WED)...23/213 PM. Gradients start trending onshore Sunday as a trough starts to drop south out of the Canadian Rockies so look for coast/valleys to cool off a couple degrees, though remaining at least 3-6 degrees above normal. The main cool down will be Monday with highs dropping back into the 60s most areas with light onshore flow in place. Models still supporting a strong offshore gradient developing Tuesday behind the trough passage. Both the GFS and ECMWF were weaker than earlier runs but more so the GFS. The one big factor lacking at least on the operational runs is upper support. Most of the trough energy and cold air remain too far to the east so while the surface gradient should still be enough to generate advisory level winds the minimal upper support could keep it from being an even bigger Santa Ana event. Gradients weaken quite a bit Wed so it would mostly be a one day wind event. && .AVIATION...23/2341Z. At 23Z, there was no marine layer at KLAX. VFR conditions are expected through the period. There is a chance of moderate wind shear and turbulence between 04Z and 15Z at terminals north of Point Conception, and south of Point Conception after 10Z. There is a chance of VLIFR to LIFR conditions between 13Z and 17Z at KPRB. KLAX...VFR conditions are expected through the period. There is a 10 percent chance of moderate wind shear and turbulence after 10Z. Any east winds should remain less than 7 knots. KBUR...VFR conditions are expected through the period. There is a 20 percent chance of moderate wind shear and turbulence after 10Z. && .MARINE...23/1249 PM. For the Outer Waters, fairly high confidence in the forecast. Winds and seas will likely remain below Small Craft Advisory levels thru Sun. There is a 30% chance of SCA level winds tonight thru Thu evening, mainly across the northern two zones (PZZ670-673). For the Inner Waters north of Point Sal, mostly high confidence in the forecast. Winds and seas are expected to remain below SCA levels through Sun. For the Inner Waters south of Point Conception, moderate confidence in current forecast. Winds will remain below SCA levels in the short term. There is a 20% chance of SCA level NE winds late Thu night/Fri morning across eastern portions of the SBA Channel and the southern inner waters from Pt Mugu to Santa Monica, and a 40% chance of SCA level winds in these areas late Fri night/Sat morning. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SAT-WED). Advisory level north to northeast winds will be possible night and morning hours Sat for wind-prone areas of Ventura and Los Angeles Counties. These areas may have advisory-level to possible high wind warning level wind gusts Mon night into Tue. && PUBLIC...MW AVIATION...Hall MARINE...Sweet SYNOPSIS...KD/LP weather.gov/losangeles
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.